Alert archive / Illinois / Wind Advisories in 2015
Wind Advisory 6, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Dec 23, 2015, 2:23 PM CST for 11 counties in Illinois; Clinton County, Jackson County, Scott County, Iowa. It took effect at Dec 23, 2015, 6:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2015, 2:23 PM CST (20:23 UTC)
- In effect from
- Dec 23, 2015, 6:00 PM CST
- Expired
- Dec 23, 2015, 11:26 PM CST
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
Counties Clinton County, IA, Jackson County, IA, Scott County, IA, Bureau County, IL, Carroll County, IL, Henry County, IL, Jo Daviess County, IL, McDonough County, IL, Mercer County, IL, Putnam County, IL, Rock Island County, IL, Stephenson County, IL, Warren County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 31 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185 WWUS73 KDVN 232023 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 223 PM CST WED DEC 23 2015 ...VERY WINDY THIS EVENING... .AN INTENSE LOW PRESSURE SYSTEM WILL TRACK INTO EASTERN IA AND THEN INTO WISCONSIN THIS EVENING. AS THE CYCLONE LIFTS NORTH OF THE AREA VERY STRONG WEST WINDS WILL DEVELOP. SUSTAINED WINDS OF AROUND 30 MPH WITH GUSTS TO 40 TO 50 MPH CAN BE EXPECTED. THE WINDS WILL DIMINISH AFTER MIDNIGHT. IAZ054-066-068-ILZ001-002-007-009-015>018-024-026-035-240430- /O.NEW.KDVN.WI.Y.0006.151224T0000Z-151224T0800Z/ JACKSON-CLINTON-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-WARREN-MCDONOUGH- INCLUDING THE CITIES OF...MAQUOKETA...CLINTON...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...MONMOUTH...MACOMB 223 PM CST WED DEC 23 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM CST THURSDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 40 TO 50 MPH. * TIMING...THE STRONGEST WINDS WILL BE THIS EVENING THEN DIMINISHING AFTER MIDNIGHT. * IMPACTS...TRAVELERS IN HIGH PROFILE VEHICLES ESPECIALLY ON NORTH TO SOUTH ROADS SHOULD EXERCISE CAUTION IN THESE HIGH WINDS. THE WINDS MAY ALSO BLOW AROUND LOOSE OBJECTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED...WHICH CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF YOU ARE TRAVELING. && $$ HAASE
1 follow-up statement
263 WWUS73 KDVN 240526 NPWDVN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1126 PM CST WED DEC 23 2015 ...WIND ADVISORY IS CANCELLED... .WESTERLY WINDS HAVE RAPIDLY DECREASED TO 20 TO 30 MPH OR LESS AND WILL DROP TO 10 TO 20 MPH OR LESS OVER THE NEXT FEW HOURS. THEREFORE THE WIND ADVISORY IS CANCELLED. INDIVIDUALS SHOULD STAY TAKE PRECAUTION FOR GUSTY WINDS THE COUPLE OF HOURS. IAZ054-066-068-ILZ001-002-007-009-015>018-024-026-035-240630- /O.CAN.KDVN.WI.Y.0006.000000T0000Z-151224T0800Z/ JACKSON-CLINTON-SCOTT-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-WARREN-MCDONOUGH- INCLUDING THE CITIES OF...MAQUOKETA...CLINTON...BETTENDORF... DAVENPORT...GALENA...FREEPORT...MOUNT CARROLL...STERLING... ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE...PRINCETON... HENNEPIN...ALEDO...MONMOUTH...MACOMB 1126 PM CST WED DEC 23 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE WIND ADVISORY. WESTERLY WINDS HAVE RAPIDLY DECREASED TO 20 TO 30 MPH OR LESS AND WILL DROP FURTHER TO 10 TO 20 MPH OR LESS OVER THE NEXT COUPLE OF HOURS. THEREFORE...THE WIND ADVISORY IS CANCELLED. INDIVIDUALS SHOULD STAY TAKE PRECAUTION FOR GUSTY WINDS THE COUPLE OF HOURS. $$ NICHOLS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Dec 23, 12:14 PM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Dec 23, 12:14 PM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1214 PM CST WED DEC 23 2015 .UPDATE... ISSUED AT 1212 PM CST WED DEC 23 2015 INTENSE LOW PRESSURE (985 MB) LOCATED IN EXTREME NORTHEAST KS WILL TRACK TO JUST WEST OF THE DVN CWA AND THEN TO WESTERN UPPER MI BY MIDNIGHT (977 MB). FIRST WAVE OF STRATIFORM RAIN WITH ISOLATED THUNDERSTORMS THIS MORNING DROPPED 1/4 TO 3/4 INCH OF RAIN ACROSS MOST OF THE CWA. THE NEXT ROUND OF SHOWERS AND SCATTERED THUNDERSTORMS IS EXPECTED TO DEVELOP MID TO LATE THIS AFTERNOON...AHEAD OF THE DRY SLOT AND STRONG SOUTHWEST WINDS. THERE WILL BE A WINDOW FROM 2 TO 6 PM FOR POSSIBLE SEVERE WEATHER BUT IT WILL BE A RACE BETWEEN GETTING ENOUGH INSTABILITY AND THE ARRIVING DRY SLOT WHICH WILL CUT THE PRECIPITATION OFF. ANY STORMS THAT DO FORM WILL BE RACING TO THE NORTHEAST AT OVER 50 MPH. AS THE INTENSE CYCLONE PUSHES TO THE NORTH OF THE CWA A TIGHT GRADIENT WILL ALLOW FOR WEST WINDS TO GUST TO 40 TO 50 MPH FOR SEVERAL HOURS THIS EVENING. HAD THOUGHT ABOUT A WIND ADVISORY BUT WITH THE CYCLONE LIFTING QUICKLY TO THE NORTHEAST AND HIGH PRESSURE RIDGE BUILDING IN FROM THE SOUTH THE STRONG WINDS SHOULD ONLY LAST A FEW HOURS...AND THEN WINDS DIMINISH RAPIDLY AFTER MIDNIGHT. THIS SITUATION CAN BE COVERED WITH A SPECIAL WEATHER STATEMENT. AT NOON MOLINE HAD A TEMPERATURE OF 58 WHICH IS QUICKLY APPROACHING BREAKING THE RECORD OF 59 SET IN 1982. && .SYNOPSIS... ISSUED AT 344 AM CST WED DEC 23 2015 987 MB WAS LOCATED JUST S/E OF DODGE CITY KS (DDC) AT 2 AM. STRENGTHENING RETURN FLOW AND STRONG LOW TO MID LEVEL WARM ADVECTION IS HELPING TO DRAW ANOMALOUSLY DEEP MOISTURE NORTHWARD. SFC DEW POINTS HAVE SURGED INTO THE 50S OVER CENTRAL AND SOUTHERN IL... WITH WIDESPREAD 60S TO LOWER 70S FROM THE TX GULF COAST TO THE TN VLY. ALOFT... POTENT JET STREAM DIVING FROM PAC NW THROUGH THE GREAT BASIN WITH STRONG UPPER DISTURBANCE IN LEFT EXIT REGION BEGINNING TO LIFT NEWD FROM THE TX/OK PNHDLS. THESE INGREDIENTS WILL COME TOGETHER FOR SEVERE WX OUTBREAK LATER TODAY MAINLY TO OUR S/E FROM PORTIONS OF THE OHIO VLY TO THE MID SOUTH REGION. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 344 AM CST WED DEC 23 2015 VERY DYNAMIC NEXT 24 HRS WITH A VARIETY OF WEATHER AS SOUTHERN PLAINS SHORTWAVE LIFTS RAPIDLY NORTHEAST TO THE UPPER GREAT LAKES BY END OF TONIGHT... WITH SFC LOW DEEPENING TO NEAR 984 MB PASSING IN/NEAR WESTERN CWA BY MID AFTERNOON THEN TO NORTHERN WI THIS EVE AT NEAR 980 MB. CONTINUED STRONG MOISTURE TRANSPORT AND ISENTROPIC LIFT/WARM ADVECTION ALONG WITH LARGE SCALE UVV ATTENDANT TO APPROACHING SHORTWAVE WILL FOSTER CONTINUED UPSCALE GROWTH IN COVERAGE OF RAIN/SHOWERS THIS AM FROM SOUTHWEST TO NORTHEAST WITH DECENT LOW TO MID LEVEL LAPSE RATES TO SUPPORT SOME ISOLD THUNDER POTENTIAL MAINLY S/E OF QUAD CITIES THROUGH 18Z. WARM ADVECTION PROCESSES SHIFT N/E MIDDAY-EARLY PM AHEAD OF APPROACHING DRY SLOT... WHICH WHILE NOT COMPLETELY DRY STILL SHOULD OFFER A PERIOD OF LOWER COVERAGE DURING THE EARLY PM BEFORE AT LEAST SCATTERED CONVECTION DEVELOPS AHEAD OF SFC LOW AND COLD FRONT FROM MID PM TO VERY EARLY EVE. IT IS WITH THIS LIKELY BROKEN LINE OF CONVECTION ALONG THIS INTERFACE THAT WILL SEE CONDITIONAL RISK FOR A FEW STRONG TO ISOLD SEVERE STORMS. SPC HAS EXPANDED THE SLIGHT RISK TO INCLUDE FAR EASTERN IA AND ALL OF NORTHERN AND WESTERN IL. VERY STRONG DEEP LAYER SHEAR EXISTS WITH LOW CAPE... BUT CERTAINLY SUFFICIENT ESPECIALLY FOR DECEMBER WITH SBCAPES SHOWN TO BE 100-500+ J/KG... WITH SOME HI-RES MODEL SOUNDINGS SUGGESTING PARCELS BECOME NEARLY SFC BASED. THE MAIN UNCERTAINTY IS WITH THE AMOUNT OR DEGREE OF DESTABILIZATION THE CAN OCCUR AHEAD OF THE SFC LOW... WHICH WILL BE MODULATED BY EXTENT OF ANY SOLAR INSOLATION. OVERALL... SOME HAIL AND WIND GUST POTENTIAL WILL EXIST WITH THE STRONGER CONVECTION MID PM TO VERY EARLY EVE... WITH MAGNITUDE SOMETHING THAT WILL BE BETTER ASCERTAINED AS THE DAY AND MESOSCALE DETAILS UNFOLD. SAME CAN BE SAID FOR ANY TORNADO POTENTIAL. HOW MUCH LOW LEVEL DESTABILIZATION AND BACKING OF SFC WINDS OCCURS WILL BE CRITICAL FOR ANY TORNADO RISK AHEAD OF THE LOW. OVERALL MARGINAL TO SLIGHT RISK WARRANTED FOR CONDITIONAL SETUP... JUST HAVE TO SEE HOW THE DETAILS EVOLVE TODAY. OVERALL RAINFALL AMOUNTS LOOK TO AVERAGE AROUND 0.25 TO 0.8 INCH WHICH WILL BE MORE THAN SUFFICIENT TO AGGRAVATE ANY ONGOING FLOODING GIVEN SWOLLEN WATERWAYS AND SATURATED GROUNDS. HIGHS TODAY QUITE THE CHALLENGE WITH BIGGEST BUST POTENTIAL ACROSS NW CWA NEAR/NW OF CID-DBQ AXIS DEPENDING ON LOW TRACK. OVERALL KEPT FAIRLY SIMILAR RANGE FROM PREVIOUS SHIFTS WITH UPPER 40S TO POSSIBLY AROUND 50 FAR NW TO NEAR 63 FAR SE. STRONG WARM SECTOR AND DIMINISHING PRECIP COVERAGE TOWARD MIDDAY THROUGH EARLY PM FAVORED NEAR WARMER SIDE OF GUIDANCE SOUTHEAST 2/3RDS OF CWA WITH TEMPS WELL INTO THE 50S TO LOWER 60S AND NEAR RECORD TO RECORD TERRITORY. MLI LOOKS TO STAND BEST CHC OF BREAKING RECORD... WHILE BRL CLOSE AND CID COULD BE CLOSE AS WELL DEPENDING ON THE LOW TRACK. SEE CLIMATE SECTION BELOW. TONIGHT...SHOWERS AND RAIN PULL AWAY FROM SW TO NE THIS EVENING. WANING DEFORMATION WITH MARGINAL TEMPS COULD BRING POTENTIAL FOR BRIEF PERIOD OF RAIN/SNOW OR QUICK CHANGE TO SNOW BEFORE ENDING MAINLY CID-DBQ AND NW... BUT LITTLE IF ANY ACCUM. OTHERWISE...THE MAIN STORY WILL BE WINDY AND RETURN OF WINTER WITH MUCH COLDER CONDITIONS. STRONG COLD ADVECTION AND ISALLOBARIC RISE IN WAKE OF DEPARTING LOW WILL SUPPORT WINDY CONDITIONS WITH POTENTIAL FOR NEEDING WIND ADVISORY SOMETHING FOR LATER SHIFTS TO MONITOR. LOWS SHOULD CRASH INTO THE UPPER 20S TO POSSIBLY ISOLD MID 20S FAR NW TO MID 30S FAR SE WITH WIND CHILLS IN THE TEENS AND 20S. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 344 AM CST WED DEC 23 2015 MAIN FORECAST CONCERN IN THE LONG TERM IS A QUICK SHOT OF WINTRY MIX ON CHRISTMAS EVE...THEN ANOTHER SYSTEM FOR THE THE DAY AFTER CHRISTMAS...AND YET ANOTHER SYSTEM FOR EARLY NEXT WEEK. LIKE LAST NIGHT...MODELS HAVE JUMPED AROUND A BIT...HOWEVER SOME SORT OF TREND HAS DEVELOPED FOR THE SYSTEM MONDAY. REGARDLESS...WE ARE IN A PERIOD OF ACTIVE WEATHER. CHRISTMAS EVE... THE GEM THAT I DISCOUNTED LAST NIGHT AS AN OUTLIER WAS CORRECT AS THE REST OF THE MODELS HAVE NOW CAUGHT ON TO THIS TREND AND BRING A QUICK VORT MAX THROUGH THE AREA CHRISTMAS EVE. THIS WAVE WILL BE RATHER QUICK. THE THERMAL PROFILE SUGGESTS THAT SNOW...TRANSITIONING TO RAIN WITH WARMER AFTERNOON TEMPS ARE FORECAST WITH THE SYSTEM. MY GUT IS TELLING ME THAT MOST AREAS WILL SEE FLURRIES AND SPRINKLES AS THERE IS A DRY POCKET LOWER IN THE ATMOSPHERE. THIS QUICK VORT WILL HAVE TO SATURATE THE COLUMN...WHICH MAY BECOME PROBLEMATIC. MAYBE A TRACE OF SNOW OR RAIN WILL BE POSSIBLE. AT THIS TIME...IT DOES NOT LOOK LIKE THERE WILL BE ANY TRAVEL CONCERNS ON CHRISTMAS EVE ACROSS OUR AREA. CHRISTMAS DAY LOOKS TO BE THE BEST DAY IN THE EXTENDED WITH NO CHANCE OF PRECIP AND POSSIBLY SOME SUN ACROSS THE AREA. CHRISTMAS NIGHT A SYSTEM FROM THE WEST APPROACHES THE AREA AND COULD LEAD TO RAIN AND EVEN A MIX OF RAIN OR SNOW ACROSS FAR NORTHERN ZONES OF THE CWA. SATURDAY...THROUGH SUNDAY... MODELS ARE STARTING TO CONVERGE ON A SOLUTION FOR THIS PERIOD. A SHRTWV ACROSS THE NORTH CENTRAL UNITED STATES WILL MOVE NORTH INTO CANADA. THIS WAVE WILL DRAG A COLD FRONT ACROSS THE AREA AS MOISTURE STARTS TO PULL NORTH. THE HIGH ON THE BACK END OF THE TROF WILL AID IN KEEPING A WARM FRONTAL BOUNDARY SOUTH OF THE AREA THROUGH SUNDAY. IT LOOKS AS THOUGH SATURDAY WILL BRING RAIN TO MUCH OF THE AREA...WITH THE BEST CHANCES BEING ACROSS THE SE AS THE WARM FRONT TRIES TO MOVE INTO THE AREA. THERE IS ALSO A CHANCE FOR AN ISOLATED THUNDERSTORM ACROSS THIS AREA AS WELL. THE 1040+ HIGH WILL PUSH THE BOUNDARY SOUTH OF THE AREA SUNDAY LEADING. THERE IS A CHANCE FOR PRECIP SUNDAY. THIS WILL LIKELY BE A RASN MIX WITH A POSSIBLE TRANSITION TO SNOW ACROSS SOUTHERN ZONES SUNDAY NIGHT. MY GUT IS TELLING ME THAT BY THE TIME THE COLD AIR REACHES THE AREA...THE BOUNDARY WILL BE SOUTH OF THE AREA AND ANY ACCUMULATIONS OF SNOW WOULD BE LIGHT. EARLY NEXT WEEK... AS I SAID IN MY PREVIOUS AFD...EXPECT THE FORECAST TO CHANGE...WELL THIS PERIOD DID. THE GFS LATCHED ON TO THE TREND THAT THE ECMWF WAS FORECASTING WITH A SLOWER SYSTEM. THIS IS USUALLY THE CASE WITH SYSTEMS COMING OUT OF THE SW. THE 2 TO 5 INCHES THAT THE GFS WAS PREDICTING LAST NIGHT IS NOW 1 TO 2. WHILE THIS SYSTEM LOOKS TO HAVE LESS OF A QPF PUNCH...IMPACTS FROM IT STILL SEEM TO BE ABOUND. THE NEW GFS HAS SNOW FOR THE CWA AS THE LOW IS FURTHER TO THE SOUTH AND EAST. THIS IS IN CONTRAST TO THE ECMWF WHICH IS MORE CONSISTENT RUN TO RUN SUGGESTING RAIN FOR US WITH POSSIBLE FZRA ON THE FRONT END ACROSS NORTHERN ZONES. LIKE LAST NIGHT...EXPECT THE FORECAST TO CHANGE AS WE ARE IN AN ACTIVE PERIOD OF WEATHER. DEPENDING ON THE SOLUTION...THE MONDAY INTO TUESDAY STORM WILL EITHER DROP MORE LIQUID QPF...POSSIBLY LEADING TO RENEWED FLOODING....OR IT WILL DROP SNOW. THE OVERALL CONFIDENCWITH EXCEPTION OF THE MISSISSIPPI AND THE ROCK RIVER...MOST RIVERS ARE CRESTING...NEAR CREST OR FALLING. THERE IS A CHANCE FOR RAIN TODAY...MOST IF NOT ALL OF THIS RAIN WILL BECOME RUNOFF...MEANING THAT AREA RIVERS COULD SEE RISES AGAIN IN THE NEXT 24 TO 48 HOURS....DEPENDING ON WHAT AND WHERE IT FALLS TODAY. ALONG THE MISSISSIPPI...MOST SITES WILL EXPERIENCE RISES THROUGH THIS WEEK WITH THE PROBABILITY FOR MINOR FLOODING INCREASING BY THURSDAY. ADDITIONAL RAIN IS FORECAST FOR SATURDAY BUT SHOULD BE MAINLY LIGHT. YET ANOTHER PRECIPITATION EVENT IS POSSIBLE SUNDAY NIGHT AND MONDAY. THUS...THERE IS POTENTIAL FOR RIVER FLOODING THROUGH THE CHRISTMAS HOLIDAY WEEKEND AND INTO NEXT WEEK.E IN THIS PERIOD IS LOW..IF NOT VERY LOW ...I TRIED TO TREND MORE TOWARDS THE ECMWF IN THE WEATHER GRIDS AS IT HAD THE BETTER RUN TO RUN CONSISTENCY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1212 PM CST WED DEC 23 2015 LIKELY SEE SOME IMPROVEMENT BUT MAINLY MVFR TOWARD MIDDAY INTO EARLY AFTERNOON AHEAD OF LOW AND DRY SLOT. THIS INTERFACE WILL LIKELY SERVE AS FOCUS FOR REDEVELOPMENT OF SHOWERS AND ISOLD-SCT STORMS BETWEEN 20Z-00Z. AS THE LOW LIFTS AWAY THIS EVENING...SOME WRAP-AROUND PRECIP COULD IMPACT KCID AND KDBQ TERMINALS... WITH INITIALLY RAIN BUT COULD MIX OR CHANGE BRIEFLY TO SNOW. HAVE KEPT PTYPE ALL RAIN FOR NOW. E/SE WINDS 10-20 KTS WILL SHIFT TO THE WEST LATE PM INTO THE EVENING AND STRENGTHEN AOA 20 KTS WITH SOME POTENTIAL FOR GUSTS OVER 40 KTS. WINDS QUICKLY SUBSIDE AFTER 06Z/24TH WITH CONDITIONS IMPROVING TO VFR. && .HYDROLOGY... ISSUED AT 344 AM CST WED DEC 23 2015 WITH EXCEPTION OF THE MISSISSIPPI AND THE ROCK RIVER...MOST RIVERS ARE CRESTING...NEAR CREST OR FALLING. THERE IS A CHANCE FOR RAIN TODAY...MOST IF NOT ALL OF THIS RAIN WILL BECOME RUNOFF...MEANING THAT AREA RIVERS COULD SEE RISES AGAIN IN THE NEXT 24 TO 48 HOURS....DEPENDING ON WHAT AND WHERE IT FALLS TODAY. ALONG THE MISSISSIPPI...MOST SITES WILL EXPERIENCE RISES THROUGH THIS WEEK WITH THE PROBABILITY FOR MINOR FLOODING INCREASING BY THURSDAY. ADDITIONAL RAIN IS FORECAST FOR SATURDAY BUT SHOULD BE MAINLY LIGHT. YET ANOTHER PRECIPITATION EVENT IS POSSIBLE SUNDAY NIGHT AND MONDAY. THUS...THERE IS POTENTIAL FOR RIVER FLOODING THROUGH THE CHRISTMAS HOLIDAY WEEKEND AND INTO NEXT WEEK. && .CLIMATE... ISSUED AT 344 AM CST WED DEC 23 2015 RECORD HIGHS FOR DECEMBER 23... MOLINE.........59 IN 1982 CEDAR RAPIDS...56 IN 1965 DUBUQUE........58 IN 1888 BURLINGTON.....64 IN 1933 && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...HAASE SYNOPSIS...MCCLURE SHORT TERM...MCCLURE LONG TERM...MCCLURE AVIATION...HAASE HYDROLOGY...GIBBS CLIMATE...MCCLURE
Hazardous weather outlook, Dec 23, 4:36 AM CST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 436 AM CST WED DEC 23 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-241045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 436 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE STORMS ARE POSSIBLE MAINLY BETWEEN 2 PM AND 6 PM. IF ENOUGH LOW LEVEL INSTABILITY CAN OCCUR THEN THE STRONGEST STORMS WILL HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS WITH HAIL A SECONDARY THREAT. IN ADDITION... IF SURFACE WINDS REMAIN MORE FROM THE SOUTHEAST THEN THE INCREASED TURNING OF WIND IN THE LOWER LEVELS MAY ALLOW FOR AN ISOLATED TORNADO. WINDY CONDITIONS WILL FOLLOW THIS EVENING... WITH WEST TO NORTHWEST WINDS POSSIBLY GUSTING OVER 40 MPH. A WIND ADVISORY MAY BE NEEDED FOR PORTIONS OF THE OUTLOOK AREA. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE ROUNDS OF RAIN ARE FORECAST SATURDAY INTO SUNDAY. THERE IS A CHANCE FOR THUNDERSTORMS ON SATURDAY ACROSS SOUTHEAST IOWA AND EAST CENTRAL ILLINOIS. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. ANOTHER POSSIBLE SYSTEM IS FORECAST EARLY NEXT WEEK. ADDITIONAL RAINFALL FROM THESE SYSTEMS. COULD LEAD TO INCREASED RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 10:51 AM CST | River Flood Warning | DVN | Mercer, Rock Island | 6 days |
| Dec 23, 10:51 AM CST | River Flood Warning | DVN | Hancock | 7 days |
| Dec 23, 2:53 PM CST | Severe Thunderstorm Warning | DVN | Hancock | 52 min |
| Dec 23, 3:35 PM CST | Severe Thunderstorm Warning | DVN | Hancock, Henderson | 40 min |
| Dec 23, 4:16 PM CST | Special Weather Statement | DVN | Warren | 29 min |
| Dec 23, 4:19 PM CST | Tornado Warning | DVN | McDonough, Warren | 26 min |
| Dec 23, 4:45 PM CST | Tornado Warning | DVN | Rock Island | 30 min |
| Dec 23, 5:10 PM CST | Special Weather Statement | DVN | Henry | 35 min |
| Dec 23, 5:36 PM CST | Special Weather Statement | DVN | Bureau | 39 min |
| Dec 23, 3:19 PM CST | Special Weather Statement | DVN | Henry | 26 min |
| Dec 23, 3:25 PM CST | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Washington | 35 min |
| Dec 23, 3:43 PM CST | Special Weather Statement | DVN | Louisa | 47 min |
| Dec 23, 4:09 PM CST | Special Weather Statement | DVN | Louisa, Muscatine | 36 min |
Nearby
Wind Advisories in Illinois, 2015Wind Advisories in Iowa, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.